MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/23/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This mdr is being submitted past the 30 day reporting requirement as part of a retrospective review of the report.A retrospective review of the complaint record determined that this report should have been submitted as a malfunction report.In this case, no patient injury occurred; however, this may be likely to cause or contribute to a serious injury if it recurred.The preliminary investigation results have been sent today.We will update later if any further information is determined.Investigation - evaluation a review of the dimensional verification, complaint history, drawing, manufacturing instructions, quality control, and trends was conducted during the investigation.Additionally, a functional and visual examination of unused product was performed.Three used devices from lot # 6135153 were leak tested and confirmed to leak while an 0.035 wire guide was in place.The devices all leaked from the center of the silicone disc.Additional unused devices were returned from 6135153 (quantity 10), 5964945 (quantity 1), 6031801 (quantity 6).During testing of those devices, they were confirmed for leakage.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.There are controls in place to detect leakage while in the manufacturing process, and the valve is 100% leak tested per quality control specifications.The lot number of the device is not known; accordingly, a review of the device history record could not be conducted.Measures have been previously conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
As stated by the reporter: on (b)(6) 2015 during three fistula gram cases, two of the three cook sheaths used from the same lot leaked excessively.The event occurred after the physician pulled the dilator out of the sheath over a.035 glide wire (another manufacturer).This would result in a steady drip and the use of another sheath.No harm to patients.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation : functional testing of returned devices from lot # 6135153 were leak tested and leakage was confirmed (associated with fitting).The devices all leaked from the center of the silicone disc.Additionally, a document based investigation evaluation was performed.There were ten rejects for this lot during internal quality control.It is likely that manufacturing activities may have contributed to this failure.Measures have been conducted to address this failure mode.We will continue to monitor for similar complaints.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6530974
Report Number1820334-2017-00944
Device Sequence Number867035
Product Code DYB
UDI-Device Identifier00827002106758
UDI-Public(01)00827002106758(17)180819(10)6135153
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRYCFW-6.0-35-6-RB-CW
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/29/2015
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/28/2017
Supplement Report FDA Received Date06/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1